Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 21, 2010, 12:40 AM CST for Copiah County, Mississippi. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 12:40 AM CST (06:40 UTC)
- Expired
- Jan 21, 2010, 1:17 AM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 12:50 AM CST | TSTM WND DMG | Hazlehurst, MS | TREES DOWN ON JAMES RD. POWER IS OUT IN THE TOWN OF HAZELHURST...POSSIBLE TORNADO. |
| Jan 21, 12:50 AM CST | TORNADO 2 | 2 Se Hazlehurst, MS | A NWS STORM SURVEY HAS DETERMINED A EF2 TORNADO TRAVELED WITH A LENGTH OF 3.9 MILES AND A MAX WIDTH OF 500 YARDS IN CENTRAL AND EASTERN PORTIONS OF COPIAH COUNTY. MAX WINDS ESTIMATED AT 115MPH. THE TORNADO STARTED 2.5 MILES SOUTHEAST OF HAZLEHURST AND DISSIPAT |
| Jan 21, 12:52 AM CST | TSTM WND DMG | 2 Se Hazlehurst, MS | TREES DOWN ON MONTICELLO RD. AND HIGHWAY 472. STRUCTURAL DAMAGE OF BARNS REPORTED BY EM...POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 9:36 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
603
WFUS54 KJAN 210640
TORJAN
MSC029-210730-
/O.NEW.KJAN.TO.W.0003.100121T0640Z-100121T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF HAZLEHURST...
* UNTIL 130 AM CST
* AT 1240 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLANCY
MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
MARTINSVILLE AND HAZLEHURST BY 1250 AM CST...
ROCKPORT AND HOPEWELL BY 115 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3183 9055 3199 9021 3195 9019 3194 9016
3191 9016 3189 9013 3185 9013 3185 9015
3183 9013 3180 9014 3179 9012 3177 9012
3170 9053
TIME...MOT...LOC 0640Z 253DEG 29KT 3177 9048
$$
CME4 follow-up statements
804
WWUS54 KJAN 210649
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 AM CST THU JAN 21 2010
MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
1249 AM CST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...
AT 1250 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MARTINSVILLE MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ROCKPORT BY 110 AM CST...
GEORGETOWN AND HOPEWELL BY 115 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3188 9044 3199 9021 3195 9019 3194 9016
3185 9013 3185 9015 3183 9013 3181 9014
3179 9012 3177 9012 3175 9040
TIME...MOT...LOC 0650Z 244DEG 30KT 3182 9039
$$
CME731
WWUS54 KJAN 210700
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CST THU JAN 21 2010
MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
100 AM CST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...
AT 101 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF HOPEWELL MOVING NORTHEAST AT
30 MPH.
THE TORNADO WILL BE NEAR...
HOPEWELL AND GEORGETOWN BY 115 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3191 9037 3199 9021 3195 9019 3194 9016
3191 9016 3190 9015 3186 9014 3185 9015
3183 9013 3177 9035
TIME...MOT...LOC 0701Z 236DEG 26KT 3187 9031
$$
CME446
WWUS54 KJAN 210710
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CST THU JAN 21 2010
MSC029-210730-
/O.CON.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
110 AM CST THU JAN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL COPIAH COUNTY...
AT 110 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR HOPEWELL MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
HOPEWELL BY 115 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3192 9028 3199 9021 3195 9019 3194 9016
3190 9015 3190 9016 3184 9023
TIME...MOT...LOC 0710Z 231DEG 27KT 3190 9022
$$
CME980
WWUS54 KJAN 210717
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST THU JAN 21 2010
MSC029-210727-
/O.CAN.KJAN.TO.W.0003.000000T0000Z-100121T0730Z/
COPIAH MS-
117 AM CST THU JAN 21 2010
...THE TORNADO WARNING FOR EAST CENTRAL COPIAH COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3192 9028 3199 9021 3195 9019 3194 9016
3190 9015 3190 9016 3184 9023
TIME...MOT...LOC 0717Z 231DEG 27KT 3193 9017
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 20, 10:00 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 20, 10:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CST WED JAN 20 2010 ...SEVERE STORMS AND FLASH FLOOD RISKS CONTINUE TONIGHT... .UPDATE...A QUICK UPDATE WAS MADE TO TWEAK TEMPERATURES THAT WERE RUNNING A LITTLE TOO COOL IN THE NORTHEAST BUT THE FORECAST REMAINS ON TRACK WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING CONTINUING. FORECAST WAS ALSO UPDATED FOR THE LATEST TORNADO WATCH. WATER VAPOR IMAGERY/RUC ANALYSIS HAS THE UPPER LEVEL LOW OVER THE TEXAS PANHANDLE WITH THE DRY PUNCH MOVING EAST OVER THE RED RIVER VALLEY. THIS IMPULSE WAS HELPING DEEPEN THE SURFACE LOW THAT WAS ANALYZED OVER SOUTHERN OKLAHOMA. MODELS STILL AGREE THAT THE SURFACE AND UPPER LEVEL LOWS WILL TRACK EAST NORTHEAST TONIGHT AND BRING ANOTHER ROUND OF STORMS TO OUR AREA. LARGE HAIL...DAMAGING WINDS...TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE OVER OUR CWA TONIGHT. DRIER AIR WILL MOVE INTO OUR SOUTHWEST ZONES AFTER MIDNIGHT AND BEGIN TO DECREASE THE ACTIVITY. /22/ && .AVIATION...ALTHOUGH THERE WAS ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF EASTERN MISSISSIPPI AT MID EVENING... THUNDERSTORM COVERAGE WILL INCREASE FROM THE WEST THROUGH 07Z BEFORE STARTING TO DECREASE FORM THE WEST. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS WITH THEM TONIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE. OVERALL...NOT A GOOD NIGHT TIME FOR FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING. /22/ && .PREV DISCUSSION... /ISSUED 412 PM CST WED JAN 20 2010/ ..SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR FOR THE OVERNIGHT... DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES) AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL 160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION. AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON. ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z. THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL. A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY. SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS THROUGH FRIDAY./40/ LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS OVER THE FORECAST AREA IN THE HWO. RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE. HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION THROUGH MID-WEEK. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 73 44 64 / 100 13 5 2 MERIDIAN 57 74 44 66 / 100 34 10 2 VICKSBURG 57 72 42 65 / 100 10 2 3 HATTIESBURG 59 77 44 69 / 100 26 4 2 NATCHEZ 58 71 42 66 / 99 8 2 4 GREENVILLE 56 69 44 61 / 99 16 6 3 GREENWOOD 59 69 44 63 / 99 21 10 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR MSZ018-019-025>052. LA...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR LAZ007>009-015-016- 023-025. AR...FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR ARZ074-075. && 22/28/19
Hazardous weather outlook, Jan 20, 8:05 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 805 PM CST WED JAN 20 2010 LAZ024-026-MSZ053>066-072>074-220215- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS... TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. MSZ018-019-025>033-038-039-220215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 805 PM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Jan 20, 11:29 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL BOLTON 32.35N 90.46W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR I-20
1128 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.75 INCH HINDS MS EMERGENCY MNGR
NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR NATCHEZ
TRACE AND HWY 467
&&Local storm report, Jan 20, 11:31 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL RAYMOND 32.26N 90.42W
01/20/2010 E1.00 INCH HINDS MS AMATEUR RADIO
AT HINDS COMMUNITY COLLEGE
&&Local storm report, Jan 20, 11:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD PURVIS 31.14N 89.41W
01/20/2010 LAMAR MS LAW ENFORCEMENT
WATER FLOWING OVER MANY ROADS IN PURVIS
&&
JALLENLocal storm report, Jan 20, 11:39 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL CLINTON 32.34N 90.33W
01/20/2010 E1.00 INCH HINDS MS TRAINED SPOTTER
&&
BRYANTLocal storm report, Jan 20, 11:43 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
01/20/2010 WARREN MS AMATEUR RADIO
VICKSBURG FIRE STATION NUMBER 5 ON THE SOUTH SIDE OF
VICKSBURG EVACUATED DUE TO FLOODING. TIPPING BUCKET GAGE
SHOWS 2.5 INCHES OF RAIN IN THE LAST HOUR.
&&Local storm report, Jan 21, 12:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL CLINTON 32.34N 90.33W
01/20/2010 E1.75 INCH HINDS MS BROADCAST MEDIA
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 57 min |
| Jan 20, 6:04 PM CST | Flash Flood Warning | JAN | Madison, Yazoo | 61 min |
| Jan 20, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Jan 20, 8:04 PM CST | Flash Flood Warning | JAN | Neshoba | 116 min |
| Jan 20, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| Jan 20, 8:08 PM CST | Flash Flood Warning | JAN | Clarke | 3 hr |
| Jan 20, 8:22 PM CST | Flash Flood Warning | JAN | Lamar | 3 hr |
| Jan 20, 8:33 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 28 min |
| Jan 20, 9:28 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 20, 9:46 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 4 hr |
| Jan 20, 10:00 PM CST | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| Jan 20, 10:56 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Yazoo | 5 hr |
| Jan 20, 11:01 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 44 min |
| Jan 20, 11:23 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Jan 20, 11:35 PM CST | Tornado Warning | JAN | Hinds, Rankin | 25 min |
| Jan 20, 11:46 PM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 119 min |
| Jan 20, 11:55 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 4 hr |
| Jan 21, 12:32 AM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Jan 21, 12:55 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Rankin, Simpson | 109 min |
| Jan 21, 1:23 AM CST | Tornado Warning | JAN | Copiah, Simpson | 35 min |
| Jan 21, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 34 min |
| Jan 21, 2:11 AM CST | Areal Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Jan 21, 3:27 AM CST | Areal Flood Warning | JAN | Claiborne, Hinds, Madison | 3 hr |
| Jan 21, 4:49 AM CST | Lake Wind Advisory | JAN | Bolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more | 11 hr |
| Jan 21, 6:56 AM CST | River Flood Warning | JAN | Leake | 60 hr |
| Jan 21, 7:01 AM CST | River Flood Warning | JAN | Neshoba | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Jan 21, 10:10 AM CST | River Flood Warning | JAN | Leake | 12 days |
| Jan 21, 10:57 AM CST | Flash Flood Warning | JAN | Jones | 12 hr |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.